Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 431, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 3, 2003, 7:30 PM CDT for Randolph County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 7:30 PM CDT (00:30 UTC)
- Expired
- Aug 3, 2003, 8:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Randolph County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1685 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 040030 SVRMEM ARC121-040100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 730 PM CDT SUN AUG 3 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN EASTERN ARKANSAS * UNTIL 800 PM CDT. * AT 724 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER POCAHONTAS...MOVING SOUTHEAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 800 PM CDT INCLUDE... BIGGERS...REYNO... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3643 9093 3629 9105 3612 9087 3635 9075 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:04 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 3, 6:04 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 604 PM CDT SUN AUG 3 2003 HAVE UPDATED TO CANCEL SEVERE THUNDERSTORM WATCH FOR WEST TN AND BOOTHEEL. CONVECTION HAS MOVED OUT OF THE REGION AND HAS LEFT BEHIND A STABLE COLD POOL...THEREFORE THE ODDS OF CONVECTION REDEVELOPING OR ENTERING INTO THIS REGION AND RETAINING SVR CHARACTERISTICS IS LOW. AM STILL MONITORING CONVECTION JUST WEST OF SVR BOX 834 OVER EXTREME SOUTHERN MO...THIS CONVECTION MAY WORK ITS WAY SOUTH INTO EXTREME NORTHEASTERN ARKANSAS WHERE THIS AFTERNOONS CONVECTION HAD NOT OCCURRED. SO...ATMOSPHERE THERE MAY BE MORE FAVORABLE FOR SVR TSTRMS. ADDITIONALLY...HAVE LOWERED POPS TO ISOLATED CATEGORY. .PREVIOUS DISCUSSION... BUSY WEATHER DAY ACROSS THE MIDSOUTH. EXPECT THE MAIN THUNDERSTORM ACTIVITY THAT IS CURRENTLY IN THE CWA TO BE OUT THE CWA AFTER THE EARLY EVENING HOURS. WITH THE ATMOSPHERE BEING OVERWORKED TODAY...EXPECT NOTHING TO DEVELOP DURING THE OVERNIGHT PERIOD. HOWEVER WILL KEEP ISOLATED SHRA/TSRA IN THE FORECAST OVERNIGHT JUST IN CASE. A SHORTWAVE WILL SWING THROUGH THE CWA TOMORROW BRINGING MORE SHOWERS AND THUNDERSTORMS TO THE AREA. WILL GO WITH 40 POPS EVERYWHERE. SOME LEFTOVER PRECIP MAY REMAIN ACROSS THE CWA MONDAY NIGHT...MAINLY IN THE SOUTHERN ZONES. WILL KEEP A CHANCE IN EXTREME SOUTHERN ZONES WITH A SLIGHT CHANCE ELSEWHERE. ANOTHER SHORTWAVE WILL MOVE INTO THE AREA TUESDAY AND TUESDAY NIGHT. WILL PUT A 50 POP IN THE FORECAST FOR BOTH PERIODS FOR THE ENTIRE MIDSOUTH. SOME LEFTOVER PRECIP WILL LINGER INTO WEDNESDAY...WILL LEAVE CHANCE POPS GOING. HIGH PRESSURE WILL MOVE INTO THE CWA STARTING ON THURSDAY. EXPECT DRY WEATHER FROM THURSDAY THROUGH THE REST OF THE FORECAST PERIOD. PRELIMINARY NUMBERS MEM 73/89 73/88 73 24255 MKL 69/87 70/86 71 24255 JBR 70/89 71/88 71 24255 TUP 72/87 72/88 72 24355 .MEG...NONE. KRS/VALLE
Hazardous weather outlook, Aug 3, 4:34 AM CDT, 14 hours 56 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-040930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 434 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER. THE MOST FAVORABLE TIME WILL TO BE LATE TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE WEATHER MONDAY AND MONDAY NIGHT. THE MOST FAVORABLE CONDITIONS WILL BE MONDAY MORNING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND MONDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
In the hours before
Special weather statement, Aug 3, 2:32 PM CDT, 4 hours 58 minutes before
TNZ050-031945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 232 PM CDT SUN AUG 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HAYWOOD COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NUTBUSH AT 232 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING INTENSE LIGHTING...SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HAYWOOD COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 3, 2:45 PM CDT, 4 hours 45 minutes before
MSZ017-024-032000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CDT SUN AUG 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA AND MONROE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTH OF FULTON TO 6 MILES SOUTHWEST OF NEW WREN AT 245 PM CDT...MOVING EAST AT 30 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH CAN BE EXPECTED WITH THIS LINE OF STORMS. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN ITAWAMBA AND MONROE COUNTIES...INCLUDING THE CITIES OF ABERDEEN...AMORY AND FULTON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 3, 2:47 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM MADISON AR 0.88 INCH HAIL
08/03/03 ST. FRANCIS REPORTED BY ST. FRANCIS
COUNTY SHERIFFS OFFICE.
1145 AM TUNICA MS 60 MPH WIND GUST
08/03/03 TUNICA REPORTED BY SPOTTER.
0112 PM MEMPHIS TN WIND DAMAGE
08/03/03 SHELBY TREES DOWN ON EAST
PARKWAY SOUTH OF POPLAR.
REPORTED BY SHELBY COUNTY
EMA.
0140 PM BATESVILLE MS 0.75 INCH HAIL
08/03/03 PANOLA REPORTED BY PANOLA COUNTY
SHERIFFS OFFICE.
0140 PM BATESVILLE MS WIND DAMAGE
08/03/03 PANOLA TREES DOWN. REPORTED BY
PANOLA COUNTY EMA.
0205 PM HOLCOMB MO 0.88 INCH HAIL
08/03/03 DUNKLIN REPORTED BY DUNKLIN
COUNTY SHERIFFS OFFICE.
0215 PM HOLCOMB MO 1.00 INCH HAIL
08/03/03 DUNKLIN REPORTED BY SPOTTER.
0215 PM GIBSON MO 1.75 INCH HAIL
08/03/03 DUNKLIN RELAYED BY PADUCAH AREA
TV STATION.
0225 PM CLARKTON MO 0.75 INCH HAIL
08/03/03 DUNKLIN REPORTED BY SPOTTER.
0227 PM CLARKTON MO 1.00 INCH HAIL
08/03/03 DUNKLIN REPORTED BY SPOTTER.Local storm report, Aug 3, 4:08 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
408 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM MADISON AR 0.88 INCH HAIL
08/03/03 ST. FRANCIS REPORTED BY ST. FRANCIS
COUNTY SHERIFFS OFFICE.
1145 AM TUNICA MS 60 MPH WIND GUST
08/03/03 TUNICA REPORTED BY SPOTTER.
1245 PM MS WIND DAMAGE
08/03/03 TATE A FEW TREES DOWN ACROSS
THE COUNTY. REPORTED BY
TATE COUNTY SHERIFFS
OFFICE.
0112 PM MEMPHIS TN WIND DAMAGE
08/03/03 SHELBY TREES DOWN ON EAST
PARKWAY SOUTH OF POPLAR.
REPORTED BY SHELBY COUNTY
EMA.
0140 PM BATESVILLE MS 0.75 INCH HAIL
08/03/03 PANOLA REPORTED BY PANOLA COUNTY
SHERIFFS OFFICE.
0140 PM BATESVILLE MS WIND DAMAGE
08/03/03 PANOLA TREES DOWN. REPORTED BY
PANOLA COUNTY EMA.
0205 PM HOLCOMB MO 0.88 INCH HAIL
08/03/03 DUNKLIN REPORTED BY DUNKLIN
COUNTY SHERIFFS OFFICE.
0215 PM HOLCOMB MO 1.00 INCH HAIL
08/03/03 DUNKLIN REPORTED BY SPOTTER.
0215 PM GIBSON MO 1.75 INCH HAIL
08/03/03 DUNKLIN RELAYED BY PADUCAH AREA
TV STATION.
0217 PM TUPELO MS 1.75 INCH HAIL
08/03/03 LEE(MS) REPORTED BY LEE(MS)
COUNTY SHERIFFS OFFICE.
0225 PM CLARKTON MO 0.75 INCH HAIL
08/03/03 DUNKLIN REPORTED BY SPOTTER.
0227 PM CLARKTON MO 1.00 INCH HAIL
08/03/03 DUNKLIN REPORTED BY SPOTTER.Special weather statement, Aug 3, 5:46 PM CDT, 1 hour 44 minutes before
MOZ113-115-TNZ001>004-019>021-048-051-040100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 546 PM CDT SUN AUG 3 2003 SEVERE THUNDERSTORM WATCH NUMBER 834 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSOURI... DUNKLIN... PEMISCOT... IN TENNESSEE... CARROLL... CROCKETT... DYER... GIBSON... HENRY... LAKE... LAUDERDALE... OBION... WEAKLEY...
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:53 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 37 min |
| Aug 4, 6:39 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 36 min |
| Aug 4, 6:56 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.